August 17, 2022

An Ohio State University student died on Thursday after the school sent a warning to students about “fake Adderall pills, which appear to contain fentanyl,” causing an increase in hospitalizations.

The announcement from Ohio State University President Kristina Johnson states that the student died on Thursday, and another student remains hospitalized in critical condition. A third student has been released from the hospital, according to the statement.

Johnson didn’t list a cause for the student’s death, but said in the statement that it’s “critical” for Ohio State University community members to “be aware of the possibility of contaminated drugs in our community.”

“Earlier today, the Office of Student Life sent a message to all students that I strongly urge everyone in our community to read. It is critical for everyone’s safety to be aware of the possibility of contaminated drugs in our community,” the announcement read.

A message sent to students on Thursday shared a local alert about “fake Adderall pills, which appear to contain fentanyl.” The message states that the pills have caused an increase in overdoses and hospitalizations.

It reminded students that they should only purchase and use prescription medication that is received from a qualified pharmacy.

“While we strongly discourage any kind of drug misuse, if you, or someone you know, may choose to experiment with drugs,” the OSU statement continued, “…consider confidentially picking up a free Naloxone kit or fentanyl test strips…”

See also  Iran takes responsibility for missiles fired near US consulate in Iraq: report